Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 18, 2023, 10:20 AM EDT for Charlotte County, Lee County, Florida. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2023, 10:20 AM EDT (14:20 UTC)
- Expired
- Jun 18, 2023, 10:30 AM EDT
- In force
- 10 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
718
WFUS52 KTBW 181420
TORTBW
FLC015-071-181430-
/O.NEW.KTBW.TO.W.0010.230618T1420Z-230618T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1020 AM EDT Sun Jun 18 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southwestern Charlotte County in southwestern Florida...
Northwestern Lee County in southwestern Florida...
* Until 1030 AM EDT.
* At 1020 AM EDT, a severe thunderstorm capable of producing a
tornado was located 15 miles northwest of Pineland, or 16 miles
southwest of Port Charlotte, moving southeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Charlotte and northwestern Lee Counties, including the
following locations... Palm Island, Placida, Rotonda, and Grove
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2671 8226 2683 8239 2686 8240 2692 8232
2685 8214
TIME...MOT...LOC 1420Z 314DEG 21KT 2684 8231
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
235
WWUS52 KTBW 181427
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1027 AM EDT Sun Jun 18 2023
FLC015-071-181437-
/O.EXP.KTBW.TO.W.0010.000000T0000Z-230618T1430Z/
Charlotte FL-Lee FL-
1027 AM EDT Sun Jun 18 2023
...THE TORNADO WARNING FOR SOUTHWESTERN CHARLOTTE AND NORTHWESTERN
LEE COUNTIES WILL EXPIRE AT 1030 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
LAT...LON 2671 8226 2683 8239 2686 8240 2692 8232
2685 8214
TIME...MOT...LOC 1427Z 314DEG 21KT 2681 8228
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 18, 9:28 AM EDT, 52 minutes earlier.
Area forecast discussion, Jun 18, 9:28 AM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
928 AM EDT Sun Jun 18 2023
...New UPDATE...
.UPDATE...
Issued at 925 AM EDT Sun Jun 18 2023
Overnight convection has largely come to an end across the forecast
area. A few showers and thunderstorms linger along the west coast
and coastal waters. Continued clearing is anticipated this morning
with SWFL the only location that could see showers and storms linger
into the early afternoon hours. With the environment largely
stabilized, widespread redevelopment is not anticipated. Though
afternoon heating and some instability could lead to some isolated
thunderstorms this afternoon across the interior. As skies clear and
abundant sunshine returns, afternoon highs will rebound into the
upper 80s to lower 90s for most. Elevated humidity values mean heat
indicies will once again reach to between 100-105 degrees.
&&
.AVIATION...
(12Z TAFS)
Issued at 742 AM EDT Sun Jun 18 2023
VFR and clearing conditions for northern sites with brief MVFR/IFR
for southern sites through 15/16Z as RA and VCTS slowly exit the
area. VFR conditions expected for all terminals after 16Z. Winds
shifting to the WSW and increasing this afternoon. Diminishing again
this evening through the overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 80 91 79 / 80 30 60 40
FMY 91 80 93 80 / 80 30 50 30
GIF 90 75 93 75 / 80 20 70 40
SRQ 89 78 91 78 / 80 40 50 30
BKV 89 72 92 73 / 70 20 70 50
SPG 87 80 88 80 / 80 40 60 40
&&
Sea Breeze Thunderstorm Regime For Sunday: 5
Sea Breeze Thunderstorm Regime For Monday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT...Flannery
UPPER AIR/CLIMATE...CloseIn the hours before
Local storm report, Jun 18, 8:19 AM EDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
819 AM EDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM Tstm Wnd Gst 6 E Saint Petersburg 27.77N 82.57W
06/18/2023 M42 MPH GMZ830 FL Mesonet
Mesonet station XTAM Tampa Bay Cut J.
1242 AM Tstm Wnd Gst 8 SE Saint Petersburg 27.66N 82.59W
06/18/2023 M48 MPH GMZ830 FL Mesonet
Mesonet station MTBF1 8 SE Saint Petersburg.
0905 PM Tstm Wnd Gst Lakeland Highlands 27.96N 81.95W
06/17/2023 M44 MPH Polk FL Mesonet
Mesonet station AR692 Lakeland.
0957 PM Tstm Wnd Gst 2 SW Lake Alfred 28.07N 81.75W
06/17/2023 M48 MPH Polk FL ASOS
ASOS station KGIF Winter Haven.
1110 PM Tstm Wnd Gst 1 W Jasmine Estates 28.29N 82.70W
06/17/2023 M42 MPH Pasco FL Mesonet
Mesonet station in Port Richey reported 42
mph wind gust.
1132 PM Hail 1 W Odessa 28.20N 82.61W
06/17/2023 E0.88 inch Pasco FL Public
Report of hail to around nickel size.
1158 PM Tstm Wnd Gst 6 N Town 'n' Country 28.10N 82.58W
06/17/2023 M52 MPH Hillsborough FL Mesonet
Home weather station reported 52 mph wind
gust.
0816 PM Tstm Wnd Gst 2 NNE Masaryktown 28.47N 82.45W
06/17/2023 M49 MPH Hernando FL ASOS
ASOS station KBKV Brooksville reported a 43
knot/49 mph wind gust.
&&Special weather statement, Jun 18, 10:14 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1014 AM EDT Sun Jun 18 2023
FLZ162-181445-
Coastal Charlotte FL-
1014 AM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of southwestern
Charlotte County through 1045 AM EDT...
At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of North Port, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Island, Placida, Rotonda, and Grove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2680 8227 2679 8227 2682 8228 2692 8238
2695 8222 2678 8206 2674 8221
TIME...MOT...LOC 1414Z 314DEG 21KT 2688 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jun 18, 10:14 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1014 AM EDT Sun Jun 18 2023
FLZ162-181500-
Coastal Charlotte FL-
1014 AM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of southwestern
Charlotte County through 1100 AM EDT...
At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of North Port, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Island, Placida, Rotonda, and Grove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2680 8227 2679 8227 2682 8228 2692 8238
2695 8222 2678 8206 2674 8221
TIME...MOT...LOC 1414Z 314DEG 21KT 2688 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:36 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 39 min |
| Jun 17, 9:15 PM EDT | Special Weather Statement | TBW | Hillsborough | 45 min |
| Jun 17, 10:20 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jun 17, 11:03 PM EDT | Special Marine Warning | TBW | 57 min | |
| Jun 17, 11:17 PM EDT | Special Weather Statement | TBW | Pasco | 43 min |
| Jun 18, 10:10 AM EDT | Special Marine Warning | TBW | 35 min | |
| Jun 18, 10:14 AM EDT | Special Weather Statement | TBW | Charlotte | 46 min |
| Jun 18, 10:14 AM EDT | Special Weather Statement | TBW | Charlotte | 31 min |
| Jun 18, 10:42 AM EDT | Special Marine Warning | TBW | 48 min | |
| Jun 18, 10:52 AM EDT | Special Weather Statement | TBW | Lee | 38 min |
| Jun 18, 11:26 AM EDT | Special Weather Statement | TBW | Lee | 64 min |
| Jun 18, 3:31 PM EDT | Areal Flood Advisory | TBW | Lee | 119 min |
| Jun 18, 7:09 PM EDT | Special Marine Warning | TBW | 36 min | |
| Jun 18, 7:28 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 17 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.